MAUDE Adverse Event Report: AVANOS MEDICAL INC BALLARD* CLOSED SUCTION SYSTEM; BALLARD* CLOSED SUCTION CATHETER, DOUBLE SWIVEL ELBOW

AVANOS MEDICAL INC BALLARD* CLOSED SUCTION SYSTEM; BALLARD* CLOSED SUCTION CATHETER, DOUBLE SWIVEL ELBOW
Model Number 2271603-4J
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: catheter the product involved in the report has not been returned.A review of the device history record is in-progress.All information reasonably known as of 17 jan 2025 has been included in the health authority report.Should additional information be obtained a follow-up health authority report will be provided.The information provided by airlife represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and is identified as complaint - (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a airlife product is defective or causes serious injury.
 
Event or Problem Description
It was reported that after opening the package and attaching the track care 72 to the patient, a medical staff heard air leak sound, and upon checking, she found that the injection port was not attached from the beginning and was leaking gills.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: catheter.The product involved in the report has not been returned.A review of the device history record is in-progress.All information reasonably known as of 17 jan 2025 has been included in the health authority report.Should additional information be obtained a follow-up health authority report will be provided.The information provided by airlife represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and is identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a airlife product is defective or causes serious injury.The complaint of " after opening the package and attaching the track care 72 to the patient, a medical staff heard air leak sound, and upon checking, she found that the injection port was not attached from the beginning and was leaking gills." regarding part 2271603-4j was confirmed.The root cause was determined.A risk assessment was performed, and the ultimate risk was determined to be medium which does not require escalation to the capa review board as it has been already escalated in etq system.There have been no other complaints regarding the same part and a similar issue within the 24 months preceding this reported event.A resolution letter was sent to the customer.Complaints will continue to be monitored for possible trends.The photo/video submitted in the email (issue background files section) depicts the reported issue.The complaint is confirmed the failure mode reported is a known failure mode already investigated and documented in etq system under qnc-mag-21-00337.During process investigation of reported failure mode, the following root causes were identified.Potential root cause 1: raw material could be mixed into container of material ready for next process during filling of raw material container.Potential root cause 2: the catheter without irrigation could be mixed with the acceptable product during this rework process.The following options were implemented to avoid recurrence: action 1: evaluate and modify the work area in the flapper irrigation assembly process of assembly line #3.To eliminate the risk of mixed material without flapper into acceptable product container.Action 2: implement the necessary controls to avoid performing any rework procedure at the final inspection station, at assembly line #3.

Common Device Name
BALLARD* CLOSED SUCTION CATHETER, DOUBLE SWIVEL ELBOW
Manufacturer (Section D)
AVANOS MEDICAL INC
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVANOS MEDICAL INC
5405 windward parkway
alpharetta GA 30004
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key21182508
Report Number8030647-2025-00010
Device Sequence Number18274643
Product Code BSY
UDI-Device Identifier00609038994260
UDI-Public(01)00609038994260
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2271603-4J
Device Catalogue Number2271603-4J
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown